Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 81, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 31, 2000, 4:33 PM EST for Miami County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 31, 2000, 4:33 PM EST (21:33 UTC)
- Expired
- May 31, 2000, 5:20 PM EST
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Miami County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 3:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
684 WUUS53 KIWX 312134 SVRFWA INC103-312220- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 433 PM EST WED MAY 31 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MIAMI COUNTY IN INDIANA * UNTIL 520 PM EST * AT 433 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 7 MILES WEST OF MACY...OR ABOUT 9 MILES SOUTH OF ROCHESTER...MOVING EAST AT 55 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... MACY GILEAD MEXICO DENVER WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4101 8619 4075 8619 4071 8593 4099 8590 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:49 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, May 31, 2:49 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 249 PM EST WED MAY 31 2000 FCST CHALLENGES THIS AFT PRIMARILY POPS AND SVR POTENTIAL FOR THIS EVENING AND TONIGHT. LATEST SFC ANALYSIS INDICATED FRONTAL BOUNDARY EXTENDING FROM SRN LWR MI TO SERN NE. TSRA WERE FOCUSED ALG THIS BOUNDARY FM NEAR KLOT TO N OF KILX AND WERE PROPAGATING TO THE E SE INTO AREA WHERE MSAS DATA INDICATED SFC LI VALUES OF MINUS 6 TO MINUS 8. 18Z RUC DATA INDICATED THAT BOUNDARY WL SLIDE A BIT FURTHER S DURING EARLY EVENING HOURS...WHILE CONVECTIVELY INDUCED VORT MAX SLIDES ACRS NRN SXNS OF CWFA. THUS...SHOULD BE ABLE TO KEEP TSRA GOING INTO EVENING...SO WL START OFF WITH EITHER SCT OR LIKELY POPS ALL ZONES. VWP INDICATES JUST 20 KT 85H WNDS...BUT STRONGER MID LVL WNDS...40 KTS WERE INDICATED AT 10 K FT. WITH INSTABILITY AND DECENT FLOW...A FEW STORMS COULD APRCH SVR LIMITS...SO WL WORD AS STRONG STORMS POSSIBLE. WITH PW VALUES OVR 1.5 INCHES...HEAVY RAINFALL WL BE POSSIBLE...SO WL INCLUDE WORDING AS SUCH. MODELS INDICATE SFC LOW WL LIFT NE OUT OF CNTRL PLAINS TONIGHT...PULLING BOUNDARY BACK TO THE N. MEANWHILE...ANOTHER VORT MAX WL SLIDE ACRS NRN SXNS OF RGN. IF STORMS DEVELOP WITH THIS FEATURE TONIGHT...COULD SEE SOME TRAINING OF STORMS AS MBE VECTORS INDICATED TO BE AROUND 5 KTS. WL NOT...HOWEVER...ISSUE A FLASH FLOOD WATCH AT THIS TIME DUE TO UNCERTAINTY OF DEVELOPMENT AND LOCATION. WITH BOUNDARY LIFTING TO THE N ON THU...WL MENTION SCT WORDING FOR NRN RGNS...BUT WL KEEP SRN AREAS DRY AS AIRMASS SHOULD BE CAPPED AND ANY FORCING WL BE N. MODELS INDICATE SOME DIFFERENCES IN DROPPING CDFNT INTO CWFA THU NIGHT. NGM HAS HAD BIG PROBLEMS WITH TIMING AND THUS THROWN OUT. AVN OFFERS THE SLOWEST SOLUTION OF THE THREE AND IN LIGHT OF ALL MODELS SHOWING SLOWING TREND OF FNT...WL ACCEPT. BASED ON TIMING OF FNT...WL HOLD ON TO SHRA OR TSRA ON FRI...THOUGH WL USE SOME TIMING...MAINLY AM. GIVEN CURRENT DWPTS...PREFER WARMER FWC LOWS FOR TONIGHT AND THU NIGHT. WITH DECENT SUNSHINE ON THU...WARMER FWC NUMBERS LOOK GOOD. WL BLEND FAN AND FWC NUMBERS ON FRI. WITH F72 AVN BACKING UP 00Z MRF IN PUSHING CDFNT S OF RGN...WL MAKE CHANGES TO GO DRY THROUGHOUT THE EXTENDED FORECAST. .IWX...NONE. BARJENBRUCH
In the hours before
Local storm report, May 31, 4:02 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EST WED MAY 31 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 6 S WOLCOTT IN 65 MPH TSTM GUST
05/31/00 WHITE
0355 PM 6 S WOLCOTT IN .75 INCH HAIL
05/31/00 WHITE
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:43 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, White | 47 min |
| May 31, 4:11 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton | 49 min |
| May 31, 4:53 PM EST | Severe Thunderstorm Warning | IWX | Grant | 47 min |
| May 31, 5:30 PM EST | Severe Thunderstorm Warning | IWX | Blackford | 30 min |
| May 31, 5:35 PM EST | Severe Thunderstorm Warning | IWX | Jay | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.